Murdoch University Research Repository

Welcome to the Murdoch University Research Repository

The Murdoch University Research Repository is an open access digital collection of research
created by Murdoch University staff, researchers and postgraduate students.

Learn more

Transient cardiac arrhythmias related to lopinavir/ritonavir in two patients with HIV infection

Chaubey, S.K., Sinha, A.K., Phillips, E., Russell, D.B. and Falhammar, H. (2009) Transient cardiac arrhythmias related to lopinavir/ritonavir in two patients with HIV infection. Sexual Health, 6 (3). pp. 254-257.

[img]
Preview
PDF - Authors' Version
Download (396kB) | Preview
Link to Published Version: http://dx.doi.org/10.1071/SH09005
*Subscription may be required

Abstract

A 42-year-old Thai man was administered the combination drugs liponavir/ritonavir and abacavir/lamivudine. On day 3 he was admitted and his electrocardiogram demonstrated sinus arrest with junctional escape rhythm with a rate of 42 min-1. Three days after stopping the medication he reverted to normal sinus rhythm. A 55-year-old Caucasian man was admitted to hospital with triple vessel disease. He had a permanent pace maker inserted 4 years previously for Mobitz type II AV block detected on stress electrocardiogram, which developed 1 month after initiation of lopinavir/ritonavir. These two cases highlight the importance of considering lopinavir/ritonavir induced arrhythmias when dealing with HIV-positive individuals.

Item Type: Journal Article
Murdoch Affiliation: Institute for Immunology and Infectious Diseases
Publisher: CSIRO Publishing
Copyright: 2009 CSIRO
URI: http://researchrepository.murdoch.edu.au/id/eprint/15271
Item Control Page Item Control Page

Downloads

Downloads per month over past year